|Switching Jobs and Insurance & Increase in Out of Pocket Costs
Jan 30, 2012
I was diagnosed with HIV 4 years ago, and started taking Atripla since early 2009. When I started taking my meds, I was working at the same employer. I was paying an out of pocket cost of $65 for a three month supply of Atripla through a Blue Cross Blue Shield PPO Plan. I recently switched employers to a much larger company. When I transferred my prescription to my new employers preferred pharmacy supplier, and called to fill it, my out of pocket cost went from $65 for three months to over $1,000 for a 90 supply. I was just advised of this yesterday, and am unsure of what to do. I cannot afford the astronomical price of the out of pocket cost. The new plan I am on covers 75% of the cost, and I am obligated to pay 25%. Given the high price of Atripla, I cannto afford to pay this astronoical amount. Both my previous and new plans were both Blue Cross Blue Shield PPO plans. My new employer is a pharma company that produces HIV medication, but it isn't Atripla. My new company offers their prescription drugs at 100% coverage. I believe they produce Kaletra and Truvada. Although I have a 30 day supply still left of Atripla, I am at a loss of what to do. I will be calling my medical provider, and have reached out to speak with the benefit department at my current company to see what my options are if any. Given Atripla has been working great, and my CD4 count is undetectable, I am at a loss of what else to do. Is this commom for the price to increase so much? If I can't afford the 25% (over $1,000 for a three month supply), what are my options.
| Response from Mr. Chambers
I assume you don't qualify for ADAP in your state as that would be the easiest solution. Otherwise, your best option is to talk to your doctor, explain your situation, and see if he or she can recommend another medication, hopefully one that your employer manufactures, so know which ones they are when you see your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Bumps On Penis A Sign Of Acute HIV Infection?
- Blowjob From A Prostitute Elisa
- Ache In Testicles After Oral Sex Worried I Have HIV
- Chills After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.